Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 3, NWS San Diego, CA

January 21, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 21, 2012, 5:11 AM PST for San Diego County, California. It took effect at Jan 22, 2012, 5:00 AM PST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 5:11 AM PST (13:11 UTC)
In effect from
Jan 22, 2012, 5:00 AM PST
Expired
Jan 24, 2012, 12:28 AM PST
In force
43 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WHUS46 KSGX 211311
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
511 AM PST SAT JAN 21 2012

...LARGE WEST SWELL TO BRING HIGH SURF TO WEST FACING BEACHES...

.A LARGE WEST SWELL THAT ORIGINATED IN THE NORTHWEST PACIFIC WILL
BUILD TODAY...PEAK SUNDAY MORNING...AND GRADUALLY LOWER THROUGH
MONDAY. SURF WILL BE HIGHEST ALONG EXPOSED WEST FACING
SHORES...PARTICULARLY ALONG SOUTHERN SAN DIEGO COUNTY BEACHES.
ALONG WITH HIGH SURF...DANGEROUS RIP CURRENTS CAN BE EXPECTED.

CAZ042-043-212100-
/O.NEW.KSGX.SU.Y.0003.120122T1300Z-120123T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
511 AM PST SAT JAN 21 2012

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PST
MONDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 9 FEET
  ALONG WEST FACING BEACHES. 

* TIDES: HIGH TIDE 800 AM SUNDAY MORNING OF 6.91 FEET...LOW TIDE
  258 PM SUNDAY AFTERNOON OF -1.52 FEET...HIGH TIDE 919 PM SUNDAY
  EVENING OF 4.63 FEET...LOW TIDE 232 AM MONDAY MORNING OF 1.32
  FEET.

* TIMING: SUNDAY MORNING THROUGH EARLY MONDAY MORNING.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
9 follow-up statements
346 
WHUS46 KSGX 212039
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1239 PM PST SAT JAN 21 2012

...LARGE WEST SWELL TO BRING HIGH SURF TO WEST FACING BEACHES...

.A LARGE WEST SWELL THAT ORIGINATED IN THE NORTHWEST PACIFIC WILL
BUILD OVERNIGHT. SURF WILL BE HIGHEST ALONG EXPOSED WEST FACING
SHORES... PARTICULARLY ALONG SOUTHERN SAN DIEGO COUNTY BEACHES.
ALONG WITH HIGH SURF...DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE
SURF MAY DROP OFF SLIGHTLY ON MONDAY...BUT ANOTHER LARGE...
REINFORCING SWELL APPEARS ON THE HORIZON FOR MONDAY EVENING
THROUGH TUESDAY.

CAZ042-043-221100-
/O.CON.KSGX.SU.Y.0003.120122T1300Z-120123T1300Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1239 PM PST SAT JAN 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM
PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM
PST MONDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 9 FEET 
  ALONG WEST FACING BEACHES. 

* TIDES: HIGH TIDE 800 AM SUNDAY MORNING OF 6.91 FEET...LOW TIDE 
  258 PM SUNDAY AFTERNOON OF 1.52 -FEET...HIGH TIDE 919 PM 
  SUNDAY EVENING OF 4.63 FEET...LOW TIDE 232 AM MONDAY MORNING 
  OF 1.32 FEET. 

* TIMING: SUNDAY MORNING THROUGH EARLY MONDAY MORNING.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS
  AND HAZARDOUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO
522 
WHUS46 KSGX 220212
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
612 PM PST SAT JAN 21 2012

...A COUPLE OF LARGE WEST SWELLS TO BRING HIGH SURF TO WEST FACING
BEACHES SUNDAY THROUGH TUESDAY...

.A COUPLE OF LARGE WEST SWELLS FROM STORMS MOVING THROUGH THE
NORTH PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES
SUNDAY THROUGH TUESDAY. THE FIRST SWELL WILL ARRIVE LATE TONIGHT
AND CONTINUE THROUGH SUNDAY NIGHT...THEN THE SECOND SWELL WILL
ARRIVE MONDAY AFTERNOON AND CONTINUE INTO TUESDAY. BOTH SWELLS
WILL BRING SURF HEIGHTS OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET
ON WEST FACING BEACHES. HIGHEST SURF WILL BE ALONG SOUTHERN SAN
DIEGO COUNTY BEACHES. DANGEROUS RIP CURRENTS WILL BE EXPECTED. THE
SURF WILL DIMINISH LATE TUESDAY.

CAZ042-043-221200-
/O.EXT.KSGX.SU.Y.0003.120122T1300Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
612 PM PST SAT JAN 21 2012

...HIGH SURF ADVISORY NOW IN EFFECT FROM 5 AM SUNDAY TO 2 PM PST
TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 5 AM SUNDAY TO 2 PM
PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET
  ALONG WEST FACING BEACHES.

* TIDES: FOR SAN DIEGO...HIGH TIDE 800 AM SUNDAY OF 6.91 FEET.
  HIGH TIDE 841 AM MONDAY OF 6.74 FEET. 
  HIGH TIDE 920 AM TUESDAY OF 6.39 FEET.

* TIMING: SUNDAY MORNING THROUGH TUESDAY AFTERNOON.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP 
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
111 
WHUS46 KSGX 221146
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
346 AM PST SUN JAN 22 2012

...A COUPLE OF LARGE WEST SWELLS TO BRING HIGH SURF TO WEST
FACING BEACHES TODAY THROUGH TUESDAY...

.A COUPLE OF LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE
NORTH PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES
SUNDAY THROUGH TUESDAY. THE FIRST SWELL WILL PEAK TODAY AND
CONTINUE THROUGH TONIGHT...WHILE THE SECOND SWELL WILL ARRIVE
MONDAY AFTERNOON AND CONTINUE INTO TUESDAY. BOTH SWELLS WILL BRING
SURF HEIGHTS OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON WEST
FACING BEACHES. HIGHEST SURF WILL BE ALONG SOUTHERN SAN DIEGO
COUNTY BEACHES. DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF
WILL DIMINISH LATE TUESDAY.

CAZ042-043-222000-
/O.CON.KSGX.SU.Y.0003.120122T1300Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
346 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET 
  ALONG WEST FACING BEACHES. 

* TIDES: FOR SAN DIEGO...HIGH TIDE 800 AM TODAY OF 6.91 FEET. HIGH
  TIDE 841 AM MONDAY OF 6.74 FEET. HIGH TIDE 920 AM TUESDAY OF
  6.39 FEET.

* TIMING: THIS MORNING THROUGH TUESDAY AFTERNOON.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP 
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
766 
WHUS46 KSGX 221920
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1120 AM PST SUN JAN 22 2012

...TWO LARGE WEST SWELLS TO BRING HIGH SURF TO WEST FACING BEACHES
TODAY THROUGH TUESDAY...

.TWO LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH 
PACIFIC WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES TODAY
THROUGH TUESDAY. THE FIRST SWELL WILL PEAK TODAY AND CONTINUE
THROUGH TONIGHT...WHILE THE SECOND SWELL WILL ARRIVE MONDAY
AFTERNOON AND CONTINUE INTO TUESDAY. BOTH SWELLS WILL RESULT IN
SURF HEIGHTS OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON WEST
FACING BEACHES. HIGHEST SURF WILL BE ALONG SOUTHERN SAN DIEGO
COUNTY BEACHES. DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF
WILL DIMINISH LATE TUESDAY.

CAZ042-043-230330-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1120 AM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET 
  ALONG WEST FACING BEACHES. 

* TIDES: FOR SAN DIEGO...HIGH TIDE 841 AM MONDAY OF 6.74 FEET.
  HIGH TIDE 920 AM TUESDAY OF 6.39 FEET.

* TIMING: TODAY THROUGH TUESDAY AFTERNOON.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP 
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
798 
WHUS46 KSGX 230314
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
714 PM PST SUN JAN 22 2012

...LARGE WEST SWELLS WILL CONTINUE HIGH SURF AT WEST FACING
BEACHES THROUGH TUESDAY...

.LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC
WILL AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES THROUGH TUESDAY.
SETS TO 10 FEET OR MORE WILL BE POSSIBLE ON WEST FACING BEACHES.
DANGEROUS RIP CURRENTS CAN BE EXPECTED. THE SURF WILL DIMINISH
LATE TUESDAY.

CAZ042-043-231130-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
714 PM PST SUN JAN 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET
  OR MORE AT SOME WEST FACING BEACHES.

* TIDES: FOR SAN DIEGO...HIGH TIDE 6.74 FEET AT 8:41 AM MONDAY.
  AND 6.39 FEET AT 920 AM TUESDAY.

* TIMING: TONIGHT THROUGH TUESDAY AFTERNOON.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP 
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
058 
WHUS46 KSGX 231109
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
309 AM PST MON JAN 23 2012

...LARGE WEST SWELLS WILL CONTINUE TO PRODUCE HIGH SURF AT WEST
FACING BEACHES THROUGH TUESDAY...

.LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC
WILL CONTINUE TO AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES
THROUGH TUESDAY. SETS TO 10 FEET OR MORE WILL BE POSSIBLE ON WEST
FACING BEACHES. DANGEROUS RIP CURRENTS CAN ALSO BE EXPECTED. THE
SURF WILL DIMINISH LATE TUESDAY.

CAZ042-043-231900-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
309 AM PST MON JAN 23 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET 
  OR MORE AT SOME WEST FACING BEACHES. 

* TIDES: FOR SAN DIEGO...HIGH TIDE 6.74 FEET AT 8:41 AM MONDAY.
  HIGH TIDE 6.39 FEET AT 920 AM TUESDAY.

* TIMING: THIS MORNING THROUGH TUESDAY.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP 
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
596 
WHUS46 KSGX 231843
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1043 AM PST MON JAN 23 2012

...LARGE WEST SWELLS WILL CONTINUE TO PRODUCE HIGH SURF AT WEST
FACING BEACHES THROUGH TUESDAY...

.LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC
WILL CONTINUE TO AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES
THROUGH TUESDAY. SETS TO 10 FEET OR MORE WILL BE POSSIBLE ON WEST
FACING BEACHES. DANGEROUS RIP CURRENTS CAN ALSO BE EXPECTED. THE
SURF WILL DIMINISH LATE TUESDAY.

CAZ042-043-240245-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1043 AM PST MON JAN 23 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET 
  OR MORE AT SOME WEST FACING BEACHES. 

* TIDES: FOR SAN DIEGO...HIGH TIDE 6.74 FEET AT 8:41 AM MONDAY. 
  HIGH TIDE 6.39 FEET AT 920 AM TUESDAY. 

* TIMING: THIS MORNING THROUGH TUESDAY.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP 
  CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
320 
WHUS46 KSGX 240235
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
635 PM PST MON JAN 23 2012

...LARGE WEST SWELLS WILL CONTINUE TO PRODUCE HIGH SURF AT WEST
FACING BEACHES THROUGH TUESDAY...

.LARGE WEST SWELLS ORIGINATING FROM STORMS OVER THE NORTH PACIFIC
WILL CONTINUE TO AFFECT SAN DIEGO AND ORANGE COUNTY BEACHES
THROUGH TUESDAY. SETS OF 8 TO 10 FEET WILL BE POSSIBLE ON WEST
FACING BEACHES. DANGEROUS RIP CURRENTS CAN ALSO BE EXPECTED. THE
SURF WILL DIMINISH LATE TUESDAY.

CAZ042-043-241130-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
635 PM PST MON JAN 23 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

* WAVES AND SURF: SURF OF 4 TO 8 FEET WITH LOCAL SETS TO 10 FEET AT
  SOME WEST FACING BEACHES.

* TIDES: FOR SAN DIEGO...HIGH TIDE 6.39 FEET AT 920 AM TUESDAY.

* TIMING: THROUGH TUESDAY.

* IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS
  AND HAZARDOUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
514 
WHUS46 KSGX 240828
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1228 AM PST TUE JAN 24 2012

CAZ042-043-240930-
/O.CAN.KSGX.SU.Y.0003.000000T0000Z-120124T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1228 AM PST TUE JAN 24 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE WEST SWELL CONTINUES TO LOWER...AND SURF IS NOT EXPECTED TO
REACH WIDESPREAD HEIGHTS OF 7 FEET TODAY. THUS...THE HIGH SURF
ADVISORY HAS BEEN CANCELLED.

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 3:35 AM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 21, 3:35 AM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 AM PST SAT JAN 21 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA WILL BRING
COOLER TEMPERATURES...LIGHT PRECIPITATION...AND STRONG GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. DRY FOR
LATE TONIGHT THROUGH SUNDAY EVENING. ANOTHER PACIFIC LOW PRESSURE
SYSTEM WILL MOVE INLAND THROUGH SOUTHERN CALIFORNIA MONDAY MORNING
THROUGH MONDAY EVENING WITH SIMILAR PRECIPITATION AMOUNTS AND WINDS
NOT QUITE AS STRONG. DRY AND WARMER FOR TUESDAY THROUGH THURSDAY
WITH WEAK NORTHEAST WINDS FOR INLAND AREAS AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH MONDAY)...
A LOW PRESSURE SYSTEM WILL MOVE INLAND THROUGH CALIFORNIA TODAY WITH
STRONG ONSHORE FLOW. THIS WILL BRING COOLING WITH STRONG GUSTY WEST
WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. RAIN WILL
SPREAD SOUTHWARD ACROSS THE AREA THIS MORNING...THEN DECREASE FROM
THE NORTHWEST THIS AFTERNOON AND END OVER SOUTHERN AREAS EARLY THIS
EVENING. RAINFALL AMOUNTS WILL RANGE FROM ONE TENTH TO ONE QUARTER
INCH NEAR THE COAST TO ONE QUARTER TO ONE HALF INCH IN THE
MOUNTAINS. AMOUNTS IN THE DESERTS WILL MOSTLY BE ONE TENTH INCH OR
LESS. SNOW LEVELS WILL MOSTLY REMAIN ABOVE 6500 TO 7000 FEET WITH
LIGHT SNOWFALL POSSIBLE ON THE HIGHER ELEVATIONS.

DRY LATE TONIGHT THROUGH SUNDAY EVENING AND WARMER SUNDAY UNDER WEAK
HIGH PRESSURE.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE INLAND THROUGH CALIFORNIA
MONDAY. FOR SOUTHWEST CALIFORNIA...RAINFALL AMOUNTS COULD BE SIMILAR
TO TODAY WITH SNOW LEVELS SLIGHTLY LOWER. WINDS ARE NOT EXPECTED TO
BE QUITE AS STRONG AS TODAY.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
DRY AND WARMER WITH WEAK OFFSHORE AT TIMES FOR TUESDAY THROUGH
THURSDAY WITH HIGH PRESSURE ALOFT OVER THE EASTERN PACIFIC OFF THE
BAJA AND SOUTHERN CALIFORNIA COAST AND UPPER LEVEL LOW PRESSURE OVER
THE SOUTHERN ROCKIES AND NORTHERN MEXICO. MINOR COOLING FOR FRIDAY
AS HIGH PRESSURE ALOFT WEAKENS AND WEAK ONSHORE LOWER LEVEL FLOW
BRIEFLY RETURNS.

&&

.AVIATION...
210917Z...COASTS/VALLEYS/MTNS...MERGING BKN-OVC CLOUD LAYERS FROM
1500 FT MSL TO 8000 FT MSL WILL CONTINUE THROUGH SATURDAY
MORNING...ALONG WITH SCT-BKN CLDS AOA FL200. A COLD FRONT WILL BRING
WIDESPREAD -SHRA TO ORANGE COUNTY BY 1200 UTC...TO W RIVERSIDE AND
SW SAN BERNARDINO COUNTIES BY 1500 UTC...AND TO SAN DIEGO COUNTY BY
1800 UTC OR SO. -SHRA WILL CONTINUE THROUGH 2100 UTC...AND THEN
BEGIN TO TAPER OFF FROM NW TO SE OVER THE AREA BETWEEN 2100 UTC AND
22/0300 UTC. THE -SHRA WILL PRODUCE AREAS OF 2-5SM BR...MTN SLOPES
GETTING OBSCURED IN CLDS/FOG...AND CIGS DOWN TO 1000 FT MSL AT
TIMES. SOME HEAVIER SHOWERS MAY BRING LOCAL VIS AOB 1SM AND CIGS AOB
500 FT MSL. LAYERED CLDS FROM 1500 FT MSL TO 3500 FT MSL WILL LINGER
OVER AND W OF THE MTNS 22/0300-0900 UTC...WITH CLDS CLEARING TO THE
COAST 22/0900-1500 UTC.

MTNS/DESERTS...WEST WINDS 15-25KT G 35-40KT WILL STRENGTHEN THROUGH
THE MORNING. 1500 UTC THROUGH 22/0600 UTC...WEST WINDS 25-35KT G
50KT ARE LIKELY...WITH LOCAL GUSTS POSSIBLY REACHING 70KT AT TIMES.
THESE WINDS WILL RESULT IN MOD-STG UDDFS/LLWS/ROTORS OVER AND E/NE
OF MTNS. ROTOR ACTIVITY APPEARS ESPECIALLY LIKELY AT PSP...AND HAS
BEEN INDICATED AS SUCH IN THE TAF WITH A TEMPO GROUP FOR SE WINDS
GUSTING TO 20 KT. DURING TIMES WHEN THE GUSTY SE WINDS DO SURFACE AT
PSP...LLWS IS ALSO LIKELY. WINDS WILL START TO DIMINISH AFTER
22/0600 UTC. OTHERWISE...AN ISOL -SHRA OR TWO WILL BE POSSIBLE OVER
THE DESERTS AT TIMES ON SATURDAY...POSSIBLY BRINGING BRIEF MVFR
VIS/CIGS.

&&

.MARINE...
STRENGTHENING WEST-NORTHWEST WINDS WITH GUSTS 20-25KT WILL DEVELOP
OVER THE OUTER WATERS BY LATE THIS MORNING AS A COLD FRONT MOVES
THROUGH THE AREA. WINDS WILL DECREASE SATURDAY NIGHT. ALSO...A LARGE
WEST SWELL WILL BUILD TODAY...PEAK SUNDAY MORNING AT 9-10 FT OVER
THE OUTER COASTAL WATERS WITH A PERIOD OF 14 SECONDS...AND THEN
LOWER THROUGH MONDAY. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
GUSTY WINDS AND HAZARDOUS SEAS FROM THIS MORNING THROUGH MONDAY
MORNING.

ALSO...THE LARGE SWELL WILL PROBABLY RAISE SURF HEIGHTS TO 7 FEET OR
HIGHER ALONG EXPOSED WEST FACING BEACHES ON SUNDAY. THUS...A HIGH
SURF ADVISORY WILL LIKELY NEED TO BE ISSUED LATER TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 6 AM THIS MORNING TO 10 PM PST THIS
     EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST MONDAY
     FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MARTIN
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jan 20, 4:30 PM PST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PST FRI JAN 20 2012

CAZ042-043-048-050-055>058-060>062-211400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
430 PM PST FRI JAN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS...VALLEYS...AND
INLAND COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

LIGHT RAIN OR DRIZZLE BEGINNING LATE TONIGHT...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...LIGHT TO OCCASIONALLY MODERATE RAIN WEST OF THE
MOUNTAINS. SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 8000 FEET.
STRONG WINDS IN THE MOUNTAINS AND DESERTS SATURDAY WITH GUSTS AS
HIGH AS 60 MPH.

MONDAY...ANOTHER SYSTEM COULD BRING LIGHT PRECIPITATION AND LOCALLY
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 8:29 PM PSTSmall Craft AdvisorySGX3 days

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.